Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at May 30, 2014, 5:17 AM MDT for 17 counties in Colorado. It took effect at May 30, 2014, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2014, 5:17 AM MDT (11:17 UTC)
- In effect from
- May 30, 2014, 10:00 AM MDT
- Expired
- May 30, 2014, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 9 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2839 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WGUS65 KBOU 301117 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 517 AM MDT FRI MAY 30 2014 ...FLASH FLOODING POSSIBLE TODAY... .SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE NORTHERN COLORADO FRONT RANGE TODAY. THE STORMS WILL LIKELY DEVELOP IN THE MOUNTAINS BY MIDDAY...AND DEVELOP EASTWARD ONTO THE PLAINS DURING THE AFTERNOON. THE HEAVIER STORMS COULD PRODUCE ONE TO TWO INCHES OF RAIN IN AN HOUR OR TWO. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WITH WET GROUND AND STREAMS FULL FROM RECENT RAINS AND SNOWMELT...THIS COULD BE ENOUGH TO PRODUCE FLASH FLOODING OF LOW LYING AREAS AND SMALL STREAMS AND RENEWED RISES ON LARGER RIVERS. COZ035-036-301930- /O.NEW.KBOU.FF.A.0002.140530T1600Z-140531T0200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 517 AM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS BETWEEN 6000 AND 9000 FEET. * FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE LATE MORNING THROUGH THIS AFTERNOON. * FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS POSSIBLE ALONG WITH ROCK AND MUD SLIDES. RAPID RISES IN LARGER STREAMS AND RIVERS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ038>040-042>045-301930- /O.NEW.KBOU.FF.A.0002.140530T1800Z-140531T0200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER 517 AM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE DENVER METRO AREA...EASTERN BOULDER...EASTERN LARIMER...WELD AND MORGAN COUNTIES. * FROM NOON MDT TODAY THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP THIS AFTERNOON. * FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS POSSIBLE. RAPID RISES IN LARGER STREAMS AND RIVERS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GIMMESTAD
2 follow-up statements
296 WGUS65 KBOU 302017 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 217 PM MDT FRI MAY 30 2014 ...FLASH FLOODING POSSIBLE TODAY... .SLOW MOVING THUNDERSTORMS ARE EXPECTED TO EXPAND IN AND NEAR THE NORTHERN COLORADO FRONT RANGE AND NORTHEAST PLAINS THIS AFTERNOON AND EVENING. THE HEAVIER STORMS COULD PRODUCE ONE TO TWO INCHES OF RAIN IN AN HOUR OR TWO. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WITH WET GROUND AND STREAMS FULL FROM RECENT RAINS AND SNOWMELT...THIS COULD BE ENOUGH TO PRODUCE FLASH FLOODING OF LOW LYING AREAS AND SMALL STREAMS AND RENEWED RISES ON LARGER RIVERS. COZ046-048-049-310200- /O.EXA.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS 217 PM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY. IN NORTHEAST COLORADO... LOGAN COUNTY AND WASHINGTON COUNTY. * UNTIL 8 PM MDT THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE AFTERNOON AND EVENING. * FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ035-036-038>040-042>045-310200- /O.CON.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER 217 PM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN NORTH CENTRAL COLORADO...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY AND LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO... BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES... CENTRAL AND SOUTH WELD COUNTY...MORGAN COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY AND NORTHEAST WELD COUNTY. * UNTIL 8 PM MDT THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE AFTERNOON AND EVENING. * FLASH FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS IS POSSIBLE ALONG WITH ROCK AND MUD SLIDES. RAPID RISES IN LARGER STREAMS AND RIVERS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
403 WGUS65 KBOU 310206 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 806 PM MDT FRI MAY 30 2014 ...HEAVY RAIN THREAT DECREASING... COZ035-036-038>040-042>046-048-049-310315- /O.EXP.KBOU.FF.A.0002.000000T0000Z-140531T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS 806 PM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH FOR NORTHEAST COLORADO HAS EXPIRED... THE HEAVY RAIN THREAT HAS DECREASED. MANY STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH FOR THE NEXT SEVERAL DAYS. DO NOT ENTER AREAS WHERE WATER COVERS THE ROAD. STAY AWAY FROM ELEVATED STREAMS AS STREAM BANKS MAY BE ERODED DURING HIGH FLOWS. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at May 30, 4:45 AM MDT, 32 minutes earlier.
Area forecast discussion, May 30, 4:45 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 445 AM MDT FRI MAY 30 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 444 AM MDT FRI MAY 30 2014 OUR FORECAST AREA WILL BE CAUGHT BETWEEN THE UPPER RIDGE AXIS OVER WESTERN NEBRASKA AND KANSAS AND A SHORTWAVE TROUGH MOVING THROUGH THE LIGHT SW FLOW ALOFT TO OUR WEST. WHILE THE WINDS ARE LIGHT AT ALL LEVELS...THERE IS A BROAD AREA OF LOW/MID LEVEL CONVERGENCE ROUGHLY OVER THE FRONT RANGE. AT THE SURFACE THIS APPEARS TO BE FOCUSED ALONG A LINE FROM ROUGHLY LAMAR TO CHEYENNE...BUT STEERING WINDS FROM SHOWER MOVEMENT PLACE THIS MORE OVER THE SUMMIT OF THE FRONT RANGE. LOW LEVEL WINDS ON THE PLAINS SHOULD BECOME A BIT STRONGER FROM THE SOUTHEAST AS THE TROUGH MOVES BY...MAINTAINING THE CONVERGENCE AND INCREASING THE AVAILABLE MOISTURE A LITTLE. MEANWHILE THE BEST LIFT WITH THE WAVE IS PRODUCING A HEALTHY BATCH OF SHOWERS NEAR THE WESTERN COLORADO BORDER...AND SHOULD ARRIVE IN THE NORTHERN MOUNTAINS BY MIDDAY. MODELS HAVE GENERAL AGREEMENT ON THE EXISTING WESTERN COLORADO BAND MOVING EAST WHILE ADDITIONAL THUNDERSTORMS DEVELOP OVER THE NORTHERN MOUNTAINS LATER THIS MORNING. DETAILS VARY AFTER THAT THOUGH AS CONVECTION ON THE PLAINS VARIES. SOME COMMON THEMES ARE SOME HEAVY RAIN BY EARLY AFTERNOON IN THE MOUNTAINS NORTH OF INTERSTATE 70...ESPECIALLY FROM BOULDER COUNTY UP TOWARDS LARAMIE...AND EITHER THIS MOVING EAST FROM THERE OR NEW CONVECTION DEVELOPING IN A DENVER CONVERGENCE ZONE ON THE SOUTHEAST SIDE OF THE CITY OR IN THE SURFACE CONVERGENCE AREA NORTH AND EAST OF DENVER. SOME QUESTION AS TO WHETHER THE FRONT RANGE CITIES WILL GET SKIPPED OVER IN THIS...BUT WITH SUCH LIGHT WINDS AND THE EVENTUAL EASTWARD MOVEMENT OF EVERYTHING THERE SEEMS A DECENT CHANCE THAT THERE WILL BE STORMS GETTING INTO DENVER FROM ONE SIDE OR THE OTHER. FLASH FLOODING PARAMETERS ARE NOT HUGE...BUT ARE ALL POSITIVE AND SEEM SUFFICIENT. PRECIPITABLE WATER IS APPROACHING 0.90 INCH AROUND DENVER AND WILL BE A LITTLE OVER AN INCH ON THE PLAINS THIS EVENING. THERE WILL BE A WARM CLOUD LAYER OF 2-4 THOUSAND FEET THAT WILL HELP WITH PRECIPITATION EFFICIENCY. MID AND UPPER LEVEL WINDS SHOULD EVENTUALLY PUSH STORMS TOWARD THE EAST OR NORTHEAST...BUT THE INITIAL CELLS MAY SIT FOR A WHILE UNTIL THEY DEVELOP SOME ORGANIZATION. THE SOUTHEAST WINDS ON THE PLAINS MAY BE STRONG ENOUGH TO ENCOURAGE SOME BACKBUILDING. ALSO EXPECT ONE OR MORE SURFACE BOUNDARIES TO DEVELOP ON THE PLAINS THAT WILL MOVE AGAINST THE STEERING WIND...PROVIDING THE OPPORTUNITY FOR TRAINING OR STATIONARY CELLS. EVENTUALLY EXPECT ONE OR TWO LARGER AREAS OF RAIN THAT WILL MOVE SLOWLY EAST THIS EVENING...AND WHILE THEY COULD PRODUCE SIGNIFICANT RAIN THE FLASH FLOOD THREAT SHOULD BE LOWER AFTER THAT. THERE IS ENOUGH OF A THREAT IN THE FOOTHILLS AT MIDDAY TO START A FLASH FLOOD WATCH THERE AT 10 AM...WILL WAIT UNTIL AFTERNOON FOR THE PLAINS. I WILL END THE WATCH AT 8 PM AND ONLY EXTEND IT OUT TO MORGAN COUNTY BECAUSE THE STORMS SHOULD BE MOVING BY THEN...EVEN THOUGH WE MAY STILL HAVE QUITE A BIT OF RAIN ON THE PLAINS AFTER THAT. I TRIED TO COBBLE TOGETHER SOME OF THE CONSENSUS INGREDIENTS FROM THE MODELS...NUDGING THE FORECAST TOWARD THE ABOVE TIMING AND FOCUSING POPS AND RAINFALL AMOUNTS A BIT MORE FROM DENVER NORTHWARD. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 444 AM MDT FRI MAY 30 2014 ON SATURDAY...A DRIER WEST TO SOUTHWESTERLY FLOW ALOFT WILL DEVELOP FOLLOWING THE PASSAGE OF THE UPPER TROUGH FRIDAY NIGHT...BUT STILL PLENTY OF LOW LEVEL MOISTURE AVAILABLE FOR AFTN AND EVENING THUNDERSTORMS. FORECAST SOUNDINGS IN THE AFTN RANGE FROM 600-800 J/KG ALONG THE URBAN CORRIDOR TO 1500 J/KG NEAR AKRON. OVERALL SHEAR PROFILE WILL BE BETTER AS WELL. THE PW VALUES ARE PROGGED TO DROP TO 0.70 INCHES IN DENVER SATURDAY AFTN WITH HIGHER VALUES NEAR ONE INCH OVER THE NORTHEAST PLAINS. AS A RESULT...SHOULD SEE A DRY LINE DEVELOP AS DRIER AIR MIXES DOWN TO SURFACE FM THE WEST...WITH SOME SEVERE POTENTIAL NORTH AND EAST OF THE LINE IN THE AFTN AND EVENING. MAIN CONCERN WOULD BE LARGE HAIL AND DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. ALONG THE URBAN CORRIDOR...THE THREAT OF HEAVY RAIN WILL LESSEN WITH LOWER PW VALUES AND STORM MOTIONS FM THE SOUTHWEST AROUND 15 KTS. RUNOFF WILL CONTINUE AT FAIRLY STEADY CLIP IN THE HIGH COUNTRY...THE WARMEST DAYS WILL BE SUNDAY AND MONDAY...WITH SOME SLIGHT COOLING TUESDAY THROUGH THURSDAY AS A WEAK TROUGH PASSES TO THE NORTH OF COLORADO. THERE WILL BE A COUPLE OF WEAK COLD FRONTS THAT WILL SLIP INTO THE NORTHEAST PLAINS. ONE IS PROGGED TO MOVE THROUGH THE REGION LATE SUNDAY NIGHT INTO MONDAY MORNING...WITH ANOTHER ON THURSDAY. OVERALL EXPECT A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...BUT IT COULD BE HIGHER THAN THAT NORTH AND EAST OF DENVER...IN THE TUESDAY TO THURSDAY TIME FRAME. && .AVIATION...(FOR THE TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 444 AM MDT FRI MAY 30 2014 THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS MORNING AND MOVE INTO THE DENVER AREA THIS AFTERNOON...THEN ACROSS THE PLAINS THIS EVENING. COVERAGE WILL BE HIGH ENOUGH TO AFFECT APPROACHES/DEPARTURES. INSTRUMENT APPROACHES TO KDEN WILL LIKELY BE NEEDED AT TIMES...AND LOCALIZED IFR CONDITIONS CAN BE EXPECTED NEAR SOME OF THE THUNDERSTORMS THOUGH VFR CONDITIONS ARE STILL EXPECTED TO PREVAIL. THUNDERSTORMS SHOULD BE EAST OF DENVER BY 03Z. && .HYDROLOGY... ISSUED AT 444 AM MDT FRI MAY 30 2014 A FLASH FLOOD WATCH WILL BE ISSUED FOR THE FRONT RANGE FOOTHILLS STARTING AT 10 AM...AND THE AREA FROM DENVER AND FORT COLLINS EAST TO FORT MOGAN STARTING AT NOON...BOTH AREAS RUNNING UNTIL 8 PM. STREAMS ARE RUNNING HIGH FROM SNOWMELT AND RECENT RAINS AND THE GROUND IS MOIST. CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS PRODUCING 1 TO 2 INCHES OF RAIN IN 1 TO 2 HOURS IN SOME PLACES. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. THERE MAY ALSO BE ENOUGH WIDESPREAD RAIN TO IMPACT THE LARGER RIVERS WHICH ARE ALREADY RUNNING HIGH. THE THREAT OF BOTH HEAVY RAINFALL AND FLOODING IS HIGHEST IN THE FOOTHILLS OF BOULDER AND LARIMER COUNTIES AND INTO WELD COUNTY...WHICH ARE THE MOST VULNERABLE AREAS FROM BOTH RECENT RAINFALL AND SNOWMELT AND THE DAMAGE FROM LAST YEARS FLOODING. OUTSIDE OF THE FLASH FLOOD WATCH AREA THERE IS STILL A THREAT OF HAVING ENOUGH RAIN TO RAISE STREAMFLOWS...BUT THE THREAT OF INTENSE FLASH FLOODING IS LOWER. THE FLASH FLOOD THREAT WILL LESSEN ON SATURDAY AS A DRIER WEST TO SOUTHWESTERLY FLOW ALOFT DEVELOPS. BETTER STORM MOTIONS COUPLED WITH A DRIER AIRMASS WILL SHIFT THE FOCUS OF HEAVY RAIN TO AREAS EAST OF INTERSTATE 25. IT WILL REMAIN WARM THROUGH MONDAY RESULTING A STEADY RUNOFF. THUNDERSTORMS ON SUNDAY AND MONDAY WILL BE ISOLATED AND HIGHER BASED...SO THIS WILL NOT COMPOUND THE RUNOFF ISSUE. TUESDAY THROUGH THURSDAY WILL BE A BIT COOLER AS A COUPLE OF WEAK FRONTAL BOUNDARIES PUSH THROUGH FM THE NORTH AND EAST BUT OVERALL JUST A SLIGHT CHANCE OF STORMS IN THE AFTN AND EVENING. MINOR COOLING HOWEVER SHOULD NOT BE ENOUGH TO ALTER THE SNOWMELT NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH 10 AM TO 8 PM FOR THE FRONT RANGE FOOTHILLS...ZONES 35 AND 36. FLASH FLOOD WATCH NOON TO 8 PM FOR THE ADJACENT PLAINS FROM DENVER AND FORT COLLINS EAST TO MORGAN COUNTY...ZONES 38>40..42>45. && SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...GIMMESTAD HYDROLOGY...COOPER/GIMMESTAD
Hazardous weather outlook, May 29, 10:59 AM MDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 AM MDT THU MAY 29 2014 COZ030>051-301700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 29 2014 ...HIGH RIVER LEVELS CONTINUE IN PORTIONS OF NORTHERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL INCREASE OVER THE MOUNTAINS TODAY LEADING TO INCREASED THUNDERSTORM ACTIVITY. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING MORE NUMEROUS LATE IN THE DAY AND SPREADING ONTO THE PLAINS. IN GENERAL THE STORMS WILL BE WEAK...BUT A FEW OF THEM COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH. STORMS MAY MOVE RELATIVELY SLOW TODAY AND WITH SLOWLY INCREASING MOISTURE...THE RISK OF ADDITIONAL FLOODING FROM THE RAINFALL HAS SLIGHTLY RISEN...BUT OVERALL IS RELATIVELY LOW TODAY BEFORE IN INCREASES LATE TONIGHT INTO TOMORROW. HIGH RIVER LEVELS CONTINUE IN WELD...LARIMER...JACKSON AND GRAND COUNTIES WITH MINOR FLOODING ALONG THE CACHE LA POUDRE RIVER IN GREELEY. WATER LEVELS IN MOUNTAIN STREAMS ARE RISING AGAIN DUE TO THE CONTINUED WARM TEMPERATURES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY AS A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION. IN ADDITION...A FRONTAL BOUNDARY WILL PUSH INTO THE AREA FROM THE NORTHEAST DURING THE AFTERNOON. SHALLOW UPSLOPE ALONG THE FRONT RANGE COUPLED WITH THE SLOWER MOVING STORMS MAY ELEVATE THE FLOOD THREAT ALONG ALREADY SWOLLEN RIVERS AND STREAMS FROM THE FRONT RANGE FOOTHILLS EASTWARD. ON SATURDAY...THE THREAT OF THUNDERSTORMS WILL DECREASE AS DRIER MID LEVEL AIR SPREADS IN FROM THE WEST. HOWEVER THERE WILL BE ENOUGH SHEAR IN THE ATMOSPHERE FOR THE POTENTIAL OF SOME STORMS TO BECOME SEVERE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE... ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. FOR THE REST OF THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...DRIER AND WARMER CONDITIONS WILL PREVAIL WITH JUST A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/D_L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:12 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| May 30, 7:31 AM MDT | River Flood Advisory | BOU | Boulder | 10 days |
| May 30, 2:52 PM MDT | Flash Flood Warning | BOU | Morgan | 113 min |
| May 30, 3:03 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| May 30, 3:05 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| May 30, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 45 min |
| May 30, 3:48 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 42 min |
| May 30, 4:12 PM MDT | Areal Flood Advisory | BOU | Boulder | 3 hr |
| May 30, 4:13 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Weld | 3 hr |
| May 30, 5:12 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Weld | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.